NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 17, 2014
I have had Myasthenia Gravis for about 15 years and took Mestinon for 10 years but 4 years ago I had Pure Red Cell aplasia and was put on Prednisone. I am not anemic anymore but I have taken Prednisone in varying doses since then. Around the same time I started suffering from GERD and take nexium every day but still suffer painful bouts of GERD. My question is " does Myasthenia Gravis or any of the medicine cause GERD?
Both Mestinon and prednisone can cause non-specific GI symptoms such as abdominal pain and dyspepsia. Prednisone increases the risk for peptic ulcer disease and may also aggravate GERD. Hope this helps.
John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati